Feeling of Dejavu and needing help.

Hi everyone.i have just enrolled in Macmillan for assistance. This is my first time of needing help. I’m 68, a Hodgkin survivor first in 1980 and again in 1986. The treatment was very harsh, splenectomy, radiation and chemotherapy. I was lucky to survive but in 1986 after my weight went to 6st the treatment was stopped. I have a pacemaker now and been diagnosed with Colitis and diverticulitis. Recent tests for Colitis have highlighted possible lymph node problems in my stomach. I am worried that the Hodgkin has returned and that the treatment will be as awful as in 1986. Can anyone explain what the modern day thinking is as to more user friendly treatments. Appreciate any feedback. Thanks.

  • Hi  and welcome to the Online Community, although I am sorry to see you finding us and so sorry to hear about the ‘what if’s’ about a possible HL reactivation but I am pleased to say that you have found a safe place to find some support.

    Treatments have moved on over the years to the point that for me, diagnosed in 1999 with an ‘incurable but treatable but will never see remission NHL’ zoom forward to Sept 2016 I was told I was in remission. That is the changes.

    A blood cancer and treatment for HL can indeed be full on. I was diagnosed with a rare NHL in 1999 and had 17 years treatment and multiple relapses so do understand.

    Can I direct you to our supportive Hodgkin lymphoma group as you can talk with others who have been or are still on their journey.

    Follow the link I've created above, join the group, then hit ‘start a discussion’ and you are ready to go.

    You could then copy and paste the information from this first post into your new discussion or you can just join in with existing ‘Discussions’ by clicking on 'reply'.

    It’s always good to talk, so can I highlight the Macmillan Support Line on 0808 808 00 00 This service covers Emotional Support, Practical Information. Clinical Information, Financial Support and Work Guidance mostly open 8.00 to 8.00

    All the very best.